...have your husband pin down where the joint pain is. If it's in the hip, there is a condition called avascular necrosis that can happen where the blood flow to the hip bone decreased due to HIV and/or the medications, and the hip bone dies in the areas that aren't getting enough blood and oxygen. There is also something happening with people who have been living with HIV and on meds for many years called "fragility syndrome" ...
The condition is poorly understood, and we don't always know whether its a side effect of medications, or the byproduct of long term inflammation from your body fighting the virus (yes, even when on meds and undetectable) that causes accelerated arthritis, heart disease and other conditions related to inflammation.
Have your husband go to his doctor and ask for either an X-ray of the area that is bothering him, or what's called a DEXA scan, which will tell him and his doctor if he is experiencing some bone "thinning" (similar to osteoporosis that women have after menopause) as a result of HIV or the meds. If it is, or even if it isn't, it may be a good idea for him to be on calcium and vitamin D daily to help keep the calcium in his bones, which will keep them strong!
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
2 of 6 found this helpful
Read the Original Article: HIV Positive and Joint Pain